Ray Walker has accepted a 4 year ban for testing positive for a banned substance.
The 35 year old returned to the Carlow senior football panel last November and tested positive in February for meldonium.
Walker says he did not intentionally take any banned substance and added that the acceptance of his ban is not an admission of intentional wrongdoing on his part.
Walker also says he did not receive any anti-doping training or education.
Here’s Ray’s statement which KCLR recieved this yesterday:
My Name is Ray Walker. I am 35 years-old and returned to the Carlow senior football panel last November following a long absence. I am the player who is at the centre of recent reports about an anti-doping violation.
In light of the 4-year ban which I now have to serve, which ends my inter-county career, and most likely my club involvement given my age, I want to put the following on the record.
I did not intentionally take any banned substance. Anything that was found in my system was there completely unintentionally. I cannot explain for sure how the substance came to be in my system but I was taking anti-inflammatories for a lower stomach issue around the time of the test.
I am accepting the 4-year ban because I want this episode over and done with and, at 35, even a lesser ban would still mean I was unlikely to ever return to playing. It is not an admission of intentional wrong doing on my part in any way.
Finally, from the time that I re-joined the Carlow panel in November to the time the test took place in February, I did not receive any anti-doping training or education.
I will be making no further comment on this matter and would appreciate that the media would respect my privacy in this regard.
Carlow GAA have said in a statement that they won’t be making any comment until the disciplinary process is complete.
Meanwhile Sport Ireland are deciding whether to appeal the one month ban imposed on James Cronin for an unintentional violation to the Court of Arbitration for Sport.
He was found to have taken two banned substances due to a pharmacy dispensing error.